Alert archive / Indiana / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 1, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Apr 12, 2002, 6:08 PM EST for Grant County, Indiana. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 12, 2002, 6:08 PM EST (23:08 UTC)
- Expired
- Apr 12, 2002, 7:00 PM EST
- In force
- 52 min
- Issued by
- NWS Northern Indiana
- Area
- Counties, with a storm outline in the text
County Grant County, IN
The radar
The Northern Indiana radar (KIWX), 90 km from the middle of the area, began a volume at 23:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.1 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 157 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 836 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIWX 122308 SVRFWA INC053-130000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 607 PM EST FRI APR 12 2002 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GRANT COUNTY IN INDIANA * UNTIL 700 PM EST * AT 607 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES WEST OF SWAYZEE...MOVING EAST AT 15 MPH. * SOME LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM ARE... SWAYZEE MARION FAIRMOUNT JONESBORO GAS CITY ONE INCH DIAMETER SIZE HAIL OR LARGER IS LIKELY WITH THIS SEVERE STORM SEEK SHELTER IMMEDIATELY REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NORTHERN INDIANA. LAT...LON 4064 8583 4040 8584 4041 8546 4066 8547
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 2:15 PM EST, 3 hours 53 minutes earlier.
Area forecast discussion, Apr 12, 2:15 PM EST, 3 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 215 PM EST FRI APR 12 2002 CDFNT MOVG INTO NW IND/SW MI THIS AFTN IS EXPECTED TO MOVE SLOWLY SE ACROSS OUR AREA TONIGHT. CLUSTERS OF TSTMS HAVE DVLPD OUT AHD OF CDFNT OVR NC IN THIS AFTN. THESE SHD CONT TO OCCUR LATE THIS AFTN/EVE AHD OF CDFNT AS IT MOVES EAST THRU THE AREA. S/WV SEEN ON WATER VAPOR LOOP MOVG INTO WRN IA IS FCST TO MOVE INTO NRN OVRNGT AND TO ERN LE BY 00Z SUN. THIS SHD CAUSE A WK SFC LOW TO DVLP ALONG THE FRONT, ENHANCING CONVERGENCE, RESULTING IN SHWR/TSTM ACTIVITY CONTG OVR SE ZONES OVRNGT. CUD BE SOME LINGERING SHOWERS/TSTMS CLOSER TO SFC LOW/CDFNT OVER SE PORTION OF AREA SAT MORNING...OTRWS MORNING LOW CLOUDS SHD GIVE WAY TO PARTLY CLOUDY SKIES AS S/WV MOVES TO OUR EAST AND DRIER AIR AND SUBSIDENCE MOVES IN. MODELS INDICATE UPR FLOW SPLITTING SAT NGT AS A S/WV MOVES EAST TOWARD UPR GRTLKS AND ANOTHER MOVES SLOWLY EAST ACRS SRN PLAINS. OUR CWA IN BTWN SYSTEMS SHD STAY REMOVED FROM DYNAMICS AND WL CONT WITH DRY FCST SAT NGT/SUN. UPR LVL RIDGE XPCD TO BUILD OVR ERN U.S. REST OF WEEKEND INTO EARLY NEXT WEEK IN ADVANCE OF DEEPENING TROF OVR WRN U.S.. THIS SHD PROVIDE MILD AND DRY WX THRU MON. .IWX...NONE. JT
Nearby
Severe Thunderstorm Warnings in Indiana, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.